Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jul 7, 1994, 9:10 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 1994, 9:10 PM CDT (02:10 UTC)
- Expired
- Jul 7, 1994, 10:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:15 PM CDT | Tornado F0 | Hominy, OK | |
| Jul 7, 9:23 PM CDT | Tornado F0 | Hominy, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3614 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 080210 TORTUL OKC113-147-080300- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT THU JUL 7 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...EASTERN OSAGE COUNTY...WASHINGTON COUNTY AT 9 07 PM THE NATIONAL WEATHER SERVICE RADAR INDICATED TWO TORNADOES IN OSAGE COUNTY. ONE TORNADO WAS NEAR 5 MILES NORTHWEST OF HOMINY...AND ANOTHER TORNADO WAS 15 MILES WEST OF BARTLESVILLE. IF YOU LIVE NEAR THESE AREAS...TAKE COVER NOW! THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNxED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 7, 8:53 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 7, 8:53 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT THU JUL 7 1994 ALTHO MOST OF EOK WAS CAPPED THIS EVE...AMS RMNS VERY UNSTBL AND SVR TSTMS PRBL IF CAP CAN BE OVRCOME. SATL PICS INDCT VORT MAX TRACKING ACRS NWRN KS IN GOOD AGRMNT WITH NGM. HWVR..00Z UA ANALYS INDCTS H7 COLD POOL XTNDG SWD WITH DDC COOLING FM +15 TO +6 DURG THE PAST 12 HRS. COLD POOL SHUD UNDO CAP OVR NERN OK AND XPCT TSTMS TO BCM MORE NUFMEROUS OVRNGT. XPCT ACTVTY TO FOCUS ALG OR JUST NORTH OF A BNDRY WHICH XTNDS FM BVO-OUN ARND 01Z. AFTN FCST LOOKS ON TRACK AND WL MAKE ONLY MINOR CHGS ON THIS UPDATE. ..11.. .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Jul 7, 8:25 PM CDT | Tornado Warning | TSA | Osage | 50 min |
| Jul 7, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 54 min |
| Jul 7, 10:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 49 min |
| Jul 7, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 30 min |
| Jul 7, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 49 min |
| Jul 7, 10:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 32 min |
| Jul 7, 11:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 42 min |
| Jul 7, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Jul 7, 11:36 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 54 min |
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 46 min |
| Jul 8, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 30 min |
| Jul 8, 12:14 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 61 min |
| Jul 8, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 57 min |
| Jul 8, 2:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.